MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-5 patient ethnicity: unknown/asked information unavailable.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dfw150 model intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).Due to patient complaints of glare, hazy vision, and starburst at night, the iol was explanted in a secondary surgical procedure.The explanted iol was replaced with a non-johnson & johnson lens.During the lens exchange procedure, there was no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.Patient outcome post-procedure/lens exchange was reported as doing well as of day 1 post-op.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: 08-apr-2024 section h-3: device evaluated by manufacturer: yes device evaluation: the lens was received in an alcon lens case.The lens was visually inspected under magnification revealing that the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected, and no issues that could cause or contribute to the compliant issues were observed.Complaint issues "blurry vision", "glare", "visual disturbance - starburst", and "explant" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18919062
Report Number3012236936-2024-00722
Device Sequence Number12485939
Product Code MFK
UDI-Device Identifier05050474751323
UDI-Public(01)05050474751323(17)240701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/16/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight44 KG
Patient RaceWhite